Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Reddish swollen underarm rash. Any medication?

Hello dr. I have an underarm rash that is read, a little swollen & very dry. I haven t put anything on it. I have an appointment two weeks from now but I am very uncomfortable. I haven t shaved it & I haven t switched deoterant or detergent. It doesn t sting at all. I try keeping it dry and I wear loose fitting shirts so I don t irritate it. Is there anything that I can put on it?
Asked On : Mon, 27 Aug 2012
Answers:  2 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Thanks for writing in HCM.
An underarm swelling is most likely related to swollen underarm lymph nodes, of which there are numerous causes. Other possiblities include a skin lump that appears under the arm, such as an infected skin follicle in underarm hair. Less likely is a particular local underarm condition. Don't apply any type of deodorants or ointments over it. You should wear cotton clothes. You are keeping the area dry that is very good. You can take antibiotics for 5 days and anti- inflammatory drugs for swelling. You can wash the area with antiseptic solution. For further advice consult your doctor.
wishing you a good health.
Answered: Mon, 27 Aug 2012
I find this answer helpful
General & Family Physician Dr. Chandra Shekhar Sharma's  Response
Hi,

Welcome to HealthCareMagic,

The common cause of under arm rash is folliculitis.

Damage of hair follicles due to friction, blockage and shaving can cause folliculitis.

Damaged follicles generally get infected with staphylococcus bacteria.

A course of proper antibiotic is required.

You should consult a Skin specialist to get the prescription.

Thanks for your trust in Healthcaremagic and posting your query with HCM.

Hope you found my response to your query informative and helpful.

With good wishes,

Dr.Chandra Shekhar Sharma
Answered: Mon, 27 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions